Go Back   NeuroTalk Support Groups > Health Conditions A - L > Epilepsy

Epilepsy For support and discussion about Epilepsy and Seizure Disorders.

Severe & Frequent Seizures

Reply
Thread Tools Display Modes
Unread 04-29-2012, 01:41 PM   #1
Porkette
Senior Member
 
Join Date: Aug 2006
Location: NY
Posts: 1,030
Default Severe & Frequent Seizures

Hi Folks,

I'm not sure what's going on with me except that my sz. have increased to the point where I'm having them almost every day. Last yr. I was put on vimpat and it worked great stopping most of my cp (complex partial) sz. but after seeing my Epi a few weeks ago she wanted me to increase the amount of vimpat I was taking from 200 mg. a day to 400 mg. a day because I had 189 sz. last yr. and she felt that was to many sz.
Since I have increased the vimpat I'm now having clonic sz. where parts of my body will be shaking during the sz. and I hope and pray that they don't lead to tc sz. (grand mal). I also have noticed that I'm having more cp sz. I feel very tired all of the time and I'm sure that has to do with the increase of the vimpat. Thanks for your time and May God Bless You!

Sue
Porkette is offline   Reply With Quote
Unread 04-30-2012, 02:44 AM   #2
Darlene
Legendary
Community Welcome Team
 
Darlene's Avatar
 
Join Date: Sep 2006
Location: Once a Texan, always a Texan.
Posts: 10,928
My Mood:
Heart

So sorry to here about your condition. Maybe it is better to cut back some on the dosage. Have you reported this to your doctor? I know you feel like me about grand mals, they are so scary.Keep us up to dated. My thoughts and prayers are with you.

Darlene
__________________

.
"Life without God is like an unsharpened pencil -- it has no point.
Darlene is offline   Reply With Quote
Unread 04-30-2012, 06:31 PM   #3
Porkette
Senior Member
 
Join Date: Aug 2006
Location: NY
Posts: 1,030
Default

Hi Darlene,

Thank you for your prayers and support. I called my Epileptologist today but I still haven't heard a word from her yet, the only thing I heard was that my pharmacy called while I was at work and told my husband that the new perscription for vimpat was ready which means the Dr. has increased the dosage. I just hope she did this before I called her today. I sure know I have been exhausted since the increase of vimpat. I will just have to wait and see what happens. Thanks again for your prayers and support.
May God Bless You!

Sue
Porkette is offline   Reply With Quote
Unread 05-01-2012, 06:38 PM   #4
Porkette
Senior Member
 
Join Date: Aug 2006
Location: NY
Posts: 1,030
Default

Hi Darlene,

My Epi called today and they have put me back on 200 mg. of
Vimpat a day to see if this will reduce my sz. Thanks for your help and
support. I wish you only the best and May God Bless You!

Sue
Porkette is offline   Reply With Quote
Unread 05-02-2012, 01:54 AM   #5
Darlene
Legendary
Community Welcome Team
 
Darlene's Avatar
 
Join Date: Sep 2006
Location: Once a Texan, always a Texan.
Posts: 10,928
My Mood:
Heart


Thanks for keeping us up to date. Hope you begin to feel better.

Darlene
__________________

.
"Life without God is like an unsharpened pencil -- it has no point.
Darlene is offline   Reply With Quote
Unread 05-04-2012, 05:43 AM   #6
Porkette
Senior Member
 
Join Date: Aug 2006
Location: NY
Posts: 1,030
Default

Hi Darlene,

Things seem to be going much better since the Epi
reduced my dosage of vimpat back to 200 mg. a day, I don't feel so
tired and the sz. are happening less. I read the the vimpat can sometimes
increase sz. and I think this is what happened because the dosage was to
high for me. I wish you only the best and May God Bless You!

Sue
Porkette is offline   Reply With Quote
"Thanks for this!" says:
Darlene (05-05-2012)
Unread 05-09-2012, 10:37 PM   #7
shezbut
Member
 
Join Date: Dec 2008
Location: Minnesota, USA
Posts: 228
Default

((Sue))

I'm glad to hear that your sz activity has slowed down, and your epi decreased your med dosage. I haven't been on vimpat, is that a med for primarily generalized seizures? Or is it aimed for partials?

I have been on too high a dosage of a few meds over the years, which can increase sz activity. Have you had any testing to determine how long it takes your body to digest and process medicines? It's an idea that you may want to bring up to your epi ~ see if it's an option. I ought to try this tip myself.

Best wishes to you!
Shez
shezbut is offline   Reply With Quote
Unread 05-10-2012, 05:46 AM   #8
Porkette
Senior Member
 
Join Date: Aug 2006
Location: NY
Posts: 1,030
Default

Hi shez,

Vimpat is used for both partial and generalized seizures. It works really good for complex partial seizures. I started out at 200 mg. of vimpat and was doing pretty good but my Epi felt that I had to many seizures this past yr. (189) so she increased the dosage to 400 mg. a day and then I began having more seizures so I was reduced back to 200 mg. and I'm doing much better. My big problem is the AED's I take cause me to lose weight and that's why my body can't handle such a large dosage of AED's without it causing seizures sometimes. Thanks for your help and support. May God Bless You!

Sue
Porkette is offline   Reply With Quote
"Thanks for this!" says:
shezbut (05-10-2012)
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Frequent Bursitis and Tendinitis Dogmom Arthritis 16 02-28-2014 08:27 PM
HELP - severe amnesia following repeated grand mal seizures jojo1031 Epilepsy 1 12-28-2011 03:25 PM
Frequent urination unstpabl1 Peripheral Neuropathy 11 12-20-2010 02:52 PM
Those who frequent hotels, need help!!!! SandyC Social Chat 27 04-25-2009 02:34 PM
Hospitals aid frequent fliers' DocJohn Health News Headlines 0 10-25-2006 02:30 AM


All times are GMT -5. The time now is 11:21 PM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.


All posts copyright their original authors Community Guidelines Terms of Use Privacy Policy
NeuroTalk Archives